Alert archive / Wyoming / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood watch at May 23, 2015, 2:02 PM MDT for 6 counties in Wyoming; 5 counties in Nebraska. It took effect at May 23, 2015, 3:00 PM MDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2015, 2:02 PM MDT (20:02 UTC)
- In effect from
- May 23, 2015, 3:00 PM MDT
- Expired
- May 24, 2015, 6:00 PM MDT
- In force
- 27 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 73 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WGUS65 KCYS 232002 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 202 PM MDT SAT MAY 23 2015 ...THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP THIS AFTERNOON THROUGH TONIGHT... .THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM SOUTH TO NORTH THIS AFTERNOON OVER MUCH SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE...AND WILL CONTINUE OVERNIGHT FOR EAST-CENTRAL AND SOUTH-CENTRAL PORTIONS OF WYOMING. THE THUNDERSTORMS MAY PRODUCE HEAVY RAIN OF 1 TO 2 INCHES PER HOUR THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN NEBRASKA PANHANDLE AND PLAINS OF SOUTHEAST WYOMING WHERE THE GROUND IS ALREADY QUITE SATURATED FROM RECENT RAINFALL. ACROSS NORTHERN CARBON...NORTHERN ALBANY...AND CONVERSE COUNTIES...1 TO 3 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH MODERATE TO HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT THROUGH SUNDAY. FLASH FLOODING IS POSSIBLE FOR AREAS THAT RECEIVE THE HEAVY RAINFALL. NEZ019>021-054-055-WYZ106>108-118-119-240600- /O.NEW.KCYS.FF.A.0002.150523T2100Z-150524T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...BORDEAUX...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...CHEYENNE... BURNS...CARPENTER...ALBIN...PINE BLUFFS 202 PM MDT SAT MAY 23 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN NEBRASKA...BANNER...CHEYENNE...KIMBALL...MORRILL AND SCOTTS BLUFF. IN WYOMING...CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY...EAST LARAMIE COUNTY...EAST PLATTE COUNTY AND GOSHEN COUNTY. * UNTIL MIDNIGHT MDT TONIGHT. * THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING FROM SOUTH TO NORTH ACROSS THE PLAINS OF SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR IS POSSIBLE WITH THE STORMS. THESE CONDITIONS MAY CREATE FLASH FLOODING AS THE GROUND IS ALREADY SATURATED FROM RECENT RAINFALL. * RUNOFF INTO STREAMS AND CREEKS FROM THE HEAVY RAINFALL MAY RESULT IN RAPID RISES OF THE WATER LEVELS. IN ADDITION...URBAN AREAS MAY EXPERIENCED LOCALIZED STREET FLOODING AND PONDING ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WYZ101-103>105-109-240600- /O.NEW.KCYS.FF.A.0002.150524T0300Z-150525T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...RAWLINS...SINCLAIR...HANNA 202 PM MDT SAT MAY 23 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 9 PM MDT THIS EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WYOMING AND SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WYOMING...CONVERSE COUNTY LOWER ELEVATIONS AND NORTH LARAMIE RANGE. IN SOUTH CENTRAL WYOMING...CENTRAL CARBON COUNTY...FERRIS/SEMINOE/SHIRLEY MOUNTAINS AND SHIRLEY BASIN. * FROM 9 PM MDT THIS EVENING THROUGH SUNDAY AFTERNOON * HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL REDEVELOP THIS EVENING AND WILL CONTINUE OVERNIGHT OVER NORTHERN PORTIONS OF CARBON AND ALBANY COUNTIES...AND CONVERSE COUNTY. RAINFALL COULD BE HEAVY AT TIMES...WITH 1 TO 3 INCHES AND LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH SUNDAY. * RUNOFF INTO STREAMS AND CREEKS FROM THE HEAVY RAINFALL MAY RESULT IN RAPID RISES OF THE WATER LEVELS...ESPECIALLY NEAR STEEPER TERRAIN SUCH AS THE NORTHERN LARAMIE RANGE. IN ADDITION...URBAN AREAS MAY EXPERIENCED LOCALIZED STREET FLOODING AND PONDING ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RJM
3 follow-up statements
913 WGUS65 KCYS 240549 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 1149 PM MDT SAT MAY 23 2015 ...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH SUNDAY AFTERNOON... .SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY AFTERNOON...ESPECIALLY NORTH OF A RAWLINS TO LUSK LINE OVER SOUTHEAST WYOMING. ACROSS NORTHERN CARBON...NORTHERN ALBANY...AND CONVERSE COUNTIES...1 TO 3 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH MODERATE TO HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS THROUGH SUNDAY. FLASH FLOODING IS POSSIBLE FOR AREAS THAT RECEIVE THE HEAVY RAINFALL. NEZ019>021-054-055-WYZ106>108-118-119-240700- /O.EXP.KCYS.FF.A.0002.000000T0000Z-150524T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...BORDEAUX...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...CHEYENNE... BURNS...CARPENTER...ALBIN...PINE BLUFFS 1149 PM MDT SAT MAY 23 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND WYOMING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. $$ WYZ101-103>105-109-250000- /O.CON.KCYS.FF.A.0002.000000T0000Z-150525T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...RAWLINS...SINCLAIR...HANNA 1149 PM MDT SAT MAY 23 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL WYOMING AND SOUTH CENTRAL WYOMING... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WYOMING... CONVERSE COUNTY LOWER ELEVATIONS AND NORTH LARAMIE RANGE. IN SOUTH CENTRAL WYOMING...CENTRAL CARBON COUNTY... FERRIS/SEMINOE/SHIRLEY MOUNTAINS AND SHIRLEY BASIN. * THROUGH SUNDAY AFTERNOON * RAIN SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE OVERNIGHT OVER NORTHERN PORTIONS OF CARBON AND ALBANY COUNTIES...AND CONVERSE COUNTY. RAINFALL COULD BE HEAVY AT TIMES...WITH 1 TO 3 INCHES AND LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH SUNDAY. * RUNOFF INTO STREAMS AND CREEKS FROM THE HEAVY RAINFALL MAY RESULT IN RAPID RISES OF THE WATER LEVELS...ESPECIALLY NEAR STEEPER TERRAIN SUCH AS THE NORTHERN LARAMIE RANGE. IN ADDITION...URBAN AREAS MAY EXPERIENCED LOCALIZED STREET FLOODING AND PONDING ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RUBIN
321 WGUS65 KCYS 241711 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 1111 AM MDT SUN MAY 24 2015 ...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL REDEVELOP THIS AFTERNOON... .SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON NORTH OF A RAWLINS TO DOUGLAS LINE OVER SOUTHEAST WYOMING. AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE IN A SHORT PERIOD OF TIME WITH THE HEAVIER ACTIVITY...ESPECIALLY NEAR THE NORTHERN LARAMIE RANGE. FLASH FLOODING IS POSSIBLE FOR AREAS THAT RECEIVE THE HEAVY RAINFALL. WYZ101-103>105-109-250000- /O.CON.KCYS.FF.A.0002.000000T0000Z-150525T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...RAWLINS...SINCLAIR...HANNA 1111 AM MDT SUN MAY 24 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL WYOMING AND SOUTH CENTRAL WYOMING... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WYOMING... CONVERSE COUNTY LOWER ELEVATIONS AND NORTH LARAMIE RANGE. IN SOUTH CENTRAL WYOMING...CENTRAL CARBON COUNTY... FERRIS/SEMINOE/SHIRLEY MOUNTAINS AND SHIRLEY BASIN. * UNTIL 6 PM MDT THIS EVENING. * RAIN SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL REDEVELOP THIS AFTERNOON OVER NORTHERN PORTIONS OF CARBON AND ALBANY COUNTIES...AND CONVERSE COUNTY. RAINFALL COULD BE HEAVY AT TIMES...WITH AN ADDITIONAL INCH OF RAIN POSSIBLE ESPECIALLY NEAR THE NORTHERN LARAMIE RANGE. * RUNOFF INTO STREAMS AND CREEKS FROM THE HEAVY RAINFALL MAY RESULT IN RAPID RISES OF THE WATER LEVELS...ESPECIALLY NEAR STEEPER TERRAIN SUCH AS THE NORTHERN LARAMIE RANGE. IN ADDITION...URBAN AREAS MAY EXPERIENCED LOCALIZED STREET FLOODING AND PONDING ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
250 WGUS65 KCYS 242358 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 558 PM MDT SUN MAY 24 2015 WYZ101-103>105-109-250100- /O.EXP.KCYS.FF.A.0002.000000T0000Z-150525T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...RAWLINS...SINCLAIR...HANNA 558 PM MDT SUN MAY 24 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM MDT THIS EVENING... ALTHOUGH POCKETS LIGHT TO MODERATE RAIN WILL CONTINUE TO BE POSSIBLE ACROSS THIS AREA TONIGHT...THE FLASH FLOOD THREAT WILL CONTINUE TO DIMINISH. THEREFORE...THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WYOMING AND SOUTH CENTRAL WYOMING WILL EXPIRE AT 6 PM MDT THIS EVENING. $$ HAHN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at May 23, 11:46 AM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 23, 11:46 AM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1146 AM MDT SAT MAY 23 2015 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 400 AM MDT SAT MAY 23 2015 TODAY...AREAS OF FOG CONTINUE ACROSS MANY LOCATIONS VIA OBSERVATIONS AND LOOKING AT WEBCAMS...SO HAVE CONTINUED THROUGH 9 AM. VISIBILITIES MAY BE SLOWLY IMPROVING OVER THE I-80 SUMMIT LOOKING AT WEBCAMS. CHANCES FOR SHOWERS INCREASE THIS MORNING...AND ESPECIALLY THIS AFTERNOON AS THE NEXT SHORTWAVE TROUGH MOVES OVERHEAD NEAR PEAK HEATING. FOR THIS AFTERNOON...IMPRESSIVE 850 MB THETA-E RIDGE AXIS EXTENDS FROM NORTHEAST COLORADO AND SOUTHEAST WYOMING. THE COMBINATION OF DECENT SHEAR AND MODERATE INSTABILITY ALONG WITH ADEQUATE MOISTURE TO FUEL THE THUNDERSTORMS. ALTHOUGH SPC HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST COLORADO...WE MAY SEE A FEW STRONG TO SEVERE STORMS OVER OUR SOUTHEAST COUNTIES...IF THERE ARE A FEW BREAKS IN THE LOW CLOUD STRATUS. TONIGHT...UPPER TROUGH ALOFT AND A WAVE MOVE ACROSS OUR COUNTIES... SPARKING ANOTHER WIDESPREAD SHOWER EVENT ALONG WITH AREAS OF FOG. SUNDAY...MORE SHOWERS AND A FEW THUNDERSTORMS ON TAP AS THE UPPER TROUGH MOVES OVERHEAD AND INSTABILITY SHOWERS BECOME EVEN MORE PRONOUNCED. SHEAR AND INSTABILITY WILL LESSEN...THEN WITH NEIGHBORLY AGREEMENT...PRESENTING A LESSENING OF STRONG THUNDERSTORMS IN THE AFTERNOON. SUNDAY NIGHT/MONDAY...FLOW ALOFT BECOMES NORTHWEST AND WITH ADEQUATE LOW AND MID LEVEL MOISTURE PER PROGS...DAYTIME HEATING...WILL SEE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS IN THE AFTERNOON. STORM STRENGTH SHOULD BE MINIMAL BASED ON CONVECTIVE PARAMETERS. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 400 AM MDT SAT MAY 23 2015 ONLY SUBTLE DIFFERENCES WERE GLEANED FROM THE MEDIUM RANGE MODELS COMPARED TO PREVIOUS RUNS. TROUGH RESPONSIBLE FOR THIS WEEKENDS INCLEMENT WEATHER EXITS TOWARD THE UPPER MIDWEST...REPLACED BY A SHORT WAVE RIDGE TUESDAY. SHOWER COVERAGE WILL DECREASE MONDAY NIGHT...WITH A RETURN TO A MORE DIURNAL CONVECTIVE PATTERN TUESDAY AS TEMPERATURES WARM. RIDGE BROADENS OVER THE GREAT PLAINS WITH A TROUGH EJECTING EAST FROM CA TOWARD THE FOUR CORNERS BY THE END OF THE WEEK. SURFACE PRESSURE PATTERN WILL BE WEAK WITH MAINLY LIGHT AND VARIABLE WINDS. SHOWER/TSTORM COVERAGE FOR THE REMAINDER OF THE WEEK WILL PRIMARILY BE SCATTERED DURING THE DAY AND ISOLATED AT NIGHT. NOT LOOKING AT APPRECIABLE QPF BY ANY STRETCH. TEMPERATURES WILL AVERAGE CLOSER TO SEASONAL NORMALS MID WEEK THEN COOL SOMEWHAT FOR THE END OF THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1138 AM MDT SAT MAY 23 2015 WYOMING TERMINALS...SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON WITH MVFR CIGS PREVAILING. BRIEF IFR VSBYS COULD OCCUR BENEATH HEAVIER PCPN CORES ALONG WITH GUSTY WINDS. STRATIFORM RAIN IS EXPECTED AFTER 02Z TONIGHT. IFR/LIFR CONDITIONS ARE LIKELY THROUGH 12-15Z SUN. NEBRASKA TERMINALS...WIDESPREAD IFR/LIFR CIGS/VSBYS WILL PERSIST THROUGH MUCH OF THE TAF PERIOD. CONDITIONS COULD IMPROVE BRIEFLY BY MID TO LATE AFTERNOON...BUT SHOWERS AND STRATIFORM RAIN WILL EXPAND IN COVERAGE DURING THE LATE AFTN AND EVE. THE POOR FLYING CONDITIONS ARE EXPECTED TO PERSIST THROUGH 12-15Z SUN. && .FIRE WEATHER... ISSUED AT 243 AM MDT SAT MAY 23 2015 MINIMAL ISSUES DUE TO WET GROUND AND PROGGED HUMIDITIES AND WINDS. && .HYDROLOGY... ISSUED AT 300 AM MDT SAT MAY 23 2015 WATER RELEASES FROM UPSTREAM GRAYROCKS RESERVOIR AND RUNOFF FROM RAINFALL WILL KEEP THE LARAMIE RIVER NEAR FORT LARAMIE AROUND 7.5 FEET THROUGH THE WEEKEND. HIGH WATER LEVELS WILL CONTINUE AT LARAMIE...CRESTING JUST BELOW FLOOD STAGE EARLY NEXT WEEK. SHOWER COVERAGE WILL DECREASE NEXT WEEK...RETURNING TO A TYPICAL SCATTERED DIURNAL PATTERN. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RUBIN LONG TERM...JAMSKI AVIATION...CLH FIRE WEATHER...RUBIN HYDROLOGY...JAMSKI
Hazardous weather outlook, May 23, 4:44 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 444 AM MDT SAT MAY 23 2015 NEZ002-095-WYZ101>107-109>117-241045- DAWES-NORTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 444 AM MDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL CONTINUE THIS MORNING BEFORE LIFTING BY MIDDAY. LOWEST VISIBILITIES WILL BE AROUND A MILE. ISOLATED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON. A FEW STRONG STORMS WITH GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MOST DAYS. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. NEZ003-019>021-054-055-096-WYZ108-118-119-241045- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX-GOSHEN COUNTY-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 444 AM MDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL CONTINUE THIS MORNING BEFORE LIFTING BY MIDDAY. LOWEST VISIBILITIES WILL RANGE FROM A QUARTER TO HALF MILE. SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON. THERE IS A RISK FOR A FEW SEVERE STORMS...MAINLY EAST OF A CHEYENNE TO ALLIANCE LINE. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MOST DAYS. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, May 23, 9:01 AM MDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 901 AM MDT SAT MAY 23 2015 WYZ116-117-231700- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 901 AM MDT SAT MAY 23 2015 ...AREAS OF DENSE FOG OVER THE INTERSTATE 80 SUMMIT THIS MORNING... AREAS OF FOG WILL BE COMMON ALONG INTERSTATE 80 FROM WEST OF CHEYENNE TO THE SUMMIT...AND HIGHWAY 287 NEAR PUMPKIN VINE THROUGH 11 AM. THE FOG COULD BE DENSE AT TIMES...PARTICULARLY BETWEEN MILE MARKERS 328 TO 324 ON I-80...WHERE VISIBILITIES IN SOME AREAS COULD BE AT OR BELOW ONE QUARTER MILE. WHEN YOU ENCOUNTER DENSE FOG...SLOW DOWN TO A SAFE SPEED AND ALLOW FOR EXTRA TRAVEL TIME TO SAFELY REACH YOUR DESTINATION. MOST ACCIDENTS IN FOG ARE CAUSED BY DRIVERS DRIVING TOO FAST FOR THE LIMITED VISIBILITIES...SO SLOW DOWN WHEN YOU ENCOUNTER FOG.
Special weather statement, May 23, 12:01 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1201 PM MDT SAT MAY 23 2015 WYZ109-113-231845- UPPER NORTH PLATTE RIVER BASIN WY-CENTRAL CARBON COUNTY WY- 1201 PM MDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 1245 PM MDT... AT 1201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TETON RESERVOIR...OR 16 MILES SOUTH OF RAWLINS...MOVING NORTH AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TETON RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4146 10708 4150 10731 4172 10731 4166 10696 TIME...MOT...LOC 1801Z 192DEG 6KT 4155 10718 HAMMER
Special weather statement, May 23, 12:36 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1236 PM MDT SAT MAY 23 2015
WYZ109-110-231915-
NORTH SNOWY RANGE FOOTHILLS WY-CENTRAL CARBON COUNTY WY-
1236 PM MDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARBON COUNTY UNTIL
115 PM MDT...
AT 1235 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ELK MOUNTAIN...OR 42 MILES EAST OF RAWLINS. THIS STORM WAS
NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELK MOUNTAIN.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 251 AND
266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4163 10650 4165 10650 4170 10655 4186 10655
4180 10620 4160 10632
TIME...MOT...LOC 1835Z 191DEG 4KT 4170 10642
HAMMERSpecial weather statement, May 23, 12:56 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1256 PM MDT SAT MAY 23 2015 WYZ110-115-231945- NORTH SNOWY RANGE FOOTHILLS WY-LARAMIE VALLEY WY- 1256 PM MDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND EASTERN CARBON COUNTIES UNTIL 145 PM MDT... AT 1256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOSLER...OR 21 MILES NORTHWEST OF LARAMIE...MOVING NORTHWEST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROCK RIVER AND BOSLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4155 10564 4145 10580 4162 10614 4182 10588 TIME...MOT...LOC 1856Z 141DEG 18KT 4157 10580 HAMMER
Local storm report, May 23, 1:20 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
120 PM MDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TORNADO 8 WSW BOSLER 41.54N 105.83W
05/23/2015 ALBANY WY LAW ENFORCEMENT
RECEIVED REPORTS OF A TORADO.
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:01 PM MDT | Special Weather Statement | CYS | Carbon | 44 min |
| May 23, 12:36 PM MDT | Special Weather Statement | CYS | Carbon | 39 min |
| May 23, 12:56 PM MDT | Special Weather Statement | CYS | Albany | 49 min |
| May 23, 1:08 PM MDT | Tornado Warning | CYS | Albany | 37 min |
| May 23, 2:22 PM MDT | Special Weather Statement | CYS | Platte | 38 min |
| May 23, 4:47 PM MDT | Special Weather Statement | CYS | Platte | 43 min |
| May 23, 5:24 PM MDT | Areal Flood Warning | CYS | Albany, Platte | 12 hr |
| May 23, 3:39 PM MDT | Special Weather Statement | CYS | Cheyenne | 36 min |
Nearby
Flash Flood Watches in Wyoming, 2015Flash Flood Watches in Nebraska, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.